Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on $\protect{\sigma}$-summable groups

Author: Paul Hill
Journal: Proc. Amer. Math. Soc. 126 (1998), 3133-3135
MSC (1991): Primary 20K10, 20K07
MathSciNet review: 1476137
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We answer questions raised by P. Danchev in a recent paper in these Proceedings. It is shown that a $\sigma$-summable abelian $p$-group is not determined by its socle, that is, two such groups can have isometric socles without being isomorphic. It is also demonstrated that $\sigma$-summability plays essentially no role in regard to the question of whether or not $V(G)/G$ is totally projective, where $V(G)$ denotes the group of normalized units of the group algebra $F(G)$ with $F$ being a perfect field of characteristic $p$.

References [Enhancements On Off] (What's this?)

  • [C] D. Cutler, Another summable $C_\Omega$-group, Proc. Amer. Math. Soc. 26 (1970), 43-44.
  • [D] P. Danchev, Commutative Group Algebras of a $\sigma$-Summable Abelian Group, Proc. Amer. Math. Soc. 125 (1997), 2559-2564. MR 97k:20011
  • [LM] R. Linton and C. Megibben, Extensions of Totally Projective Groups, Proc. Amer. Math. Soc. 64 (1977), 35-38.
  • [H] P. Hill, A summable $C_\Omega$-group, Proc. Amer. Math. Soc. 23 (1969), 428-430.
  • [HU] P. Hill and W. Ullery, A note on a theorem of May concerning commutative group algebras, Proc. Amer. Math. Soc. 110 (1990), 59-63.
  • [M] W. May, Modular group algebras of simply presented abelian groups, Proc. Amer. Math. Soc. 104 (1988), 403-409.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K10, 20K07

Retrieve articles in all journals with MSC (1991): 20K10, 20K07

Additional Information

Paul Hill
Affiliation: Department of Mathematics, Auburn University, Alabama 36849

Received by editor(s): February 18, 1997
Communicated by: Ken Goodearl
Article copyright: © Copyright 1998 American Mathematical Society